Alert archive / Kansas / Red Flag Warnings in 2011

Red Flag Warning 15, NWS Goodland, KS

April 11, 2011Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this red flag warning at Apr 11, 2011, 1:16 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Apr 12, 2011, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2011, 1:16 AM MDT (07:16 UTC)
In effect from
Apr 12, 2011, 9:00 AM MDT
Expired
Apr 12, 2011, 8:00 PM MDT
In force
11 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2812 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WWUS83 KGLD 110716
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
116 AM MDT MON APR 11 2011

COZ253-254-KSZ001>003-013>015-027>029-041-042-111930-
/O.UPG.KGLD.FW.A.0009.110412T1700Z-110413T0200Z/
/O.NEW.KGLD.FW.W.0015.110412T1500Z-110413T0200Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
116 AM MDT MON APR 11 2011 /216 AM CDT MON APR 11 2011/

...RED FLAG WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM
MDT /9 PM CDT/ TUESDAY FOR LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 8 PM
MDT /9 PM CDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 


* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... 
  FIRE WEATHER ZONE 253 KIT CARSON...FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... 
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR... FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 
  013 SHERMAN... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER 
  ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE 
  WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 028 LOGAN... 
  FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY... 
  FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 
  079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK...FIRE WEATHER 
  ZONE 081 RED WILLOW. 

* WIND...SOUTH WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH
  WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH EARLY
  EVENING.

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO LESS THAN 15 PERCENT
  PERCENT BY LATE MORNING AND CONTINUE THROUGH EARLY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  QUICKLY BECOME DIFFICULT TO MANAGE. OUTDOOR BURNING IS HIGHLY
  DISCOURAGED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ252-KSZ004-016-NEZ079>081-111930-
/O.EXT.KGLD.FW.A.0009.110412T1500Z-110413T0200Z/
YUMA-NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
116 AM MDT MON APR 11 2011 /216 AM CDT MON APR 11 2011/

...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...004...013...014...015...016...027...028...
 029...041...042...079...080...081...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... 
  FIRE WEATHER ZONE 253 KIT CARSON...FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... 
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR... FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 
  013 SHERMAN... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER 
  ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE 
  WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 028 LOGAN... 
  FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY... 
  FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 
  079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK...FIRE WEATHER 
  ZONE 081 RED WILLOW. 

* WIND...SOUTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS WILL 
  DEVELOP BY THE AFTERNOON AND CONTINUE THROUGH THE EARLY 
  EVENING. 

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 10 AND 20 
  PERCENT BY THE AFTERNOON AND CONTINUE THROUGH THE EARLY 
  EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
5 follow-up statements
691 
WWUS83 KGLD 110721
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
121 AM MDT MON APR 11 2011

COZ253-254-KSZ001>003-013>015-027>029-041-042-111930-
/O.CON.KGLD.FW.W.0015.110412T1500Z-110413T0200Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
121 AM MDT MON APR 11 2011 /221 AM CDT MON APR 11 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/
TO 8 PM MDT /9 PM CDT/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...013...014...015...027...
028...029...041...042...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT 
  CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...
  FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 
  028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 
  GREELEY...FIRE WEATHER ZONE 042 WICHITA. 

* WIND...SOUTH WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH 
  WILL DEVELOP BY LATE MORNING AND CONTINUE THROUGH EARLY 
  EVENING.

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO LESS THAN 15 
  PERCENT PERCENT BY LATE MORNING AND CONTINUE THROUGH EARLY 
  EVENING. 

* IMPACTS...ANY FIRE THAT DEVELOPS WILL LIKELY SPREAD RAPIDLY AND
  QUICKLY BECOME DIFFICULT TO MANAGE. OUTDOOR BURNING IS HIGHLY
  DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ252-KSZ004-016-NEZ079>081-111930-
/O.CON.KGLD.FW.A.0009.110412T1500Z-110413T0200Z/
YUMA-NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
121 AM MDT MON APR 11 2011 /221 AM CDT MON APR 11 2011/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 004...016...079...080...081 AND 252...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN 
  KANSAS...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 016 
  GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK...FIRE WEATHER ZONE 081 RED WILLOW. 

* WIND...SOUTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS WILL 
  DEVELOP BY THE AFTERNOON AND CONTINUE THROUGH THE EARLY 
  EVENING.

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 10 AND 20 
  PERCENT BY THE AFTERNOON AND CONTINUE THROUGH THE EARLY 
  EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
477 
WWUS83 KGLD 111931
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
131 PM MDT MON APR 11 2011

COZ253-254-KSZ001>003-013>015-027>029-041-042-121000-
/O.CON.KGLD.FW.W.0015.110412T1500Z-110413T0200Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
131 PM MDT MON APR 11 2011 /231 PM CDT MON APR 11 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/
TO 8 PM MDT /9 PM CDT/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...013...014...015...027...
028...029...041...042...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT 
  CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...
  FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 
  028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 
  GREELEY...FIRE WEATHER ZONE 042 WICHITA. 

* WIND...SOUTH WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH 
  WILL DEVELOP BY LATE TUESDAY MORNING AND CONTINUE THROUGH EARLY 
  EVENING.

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO LESS THAN 15 PERCENT
  PERCENT BY LATE TUESDAY MORNING AND CONTINUE THROUGH EARLY
  EVENING.

* IMPACTS...ANY FIRE THAT DEVELOPS WILL LIKELY SPREAD RAPIDLY 
  AND QUICKLY BECOME DIFFICULT TO MANAGE. OUTDOOR BURNING IS 
  HIGHLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ252-KSZ004-016-NEZ079>081-121000-
/O.CON.KGLD.FW.A.0009.110412T1500Z-110413T0200Z/
YUMA-NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
131 PM MDT MON APR 11 2011 /231 PM CDT MON APR 11 2011/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 004...016...079...080...081 AND 252...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN 
  KANSAS...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 016 
  GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK...FIRE WEATHER ZONE 081 RED WILLOW. 

* WIND...SOUTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP
  BY TUESDAY AFTERNOON AND WILL CONTINUE THROUGH EARLY EVENING.

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 10 AND 20
  PERCENT BY TUESDAY AFTERNOON AND WILL CONTINUE THROUGH THE EARLY
  EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
997 
WWUS83 KGLD 120828
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
228 AM MDT TUE APR 12 2011

COZ252-120930-
/O.CAN.KGLD.FW.A.0009.110412T1500Z-110413T0200Z/
YUMA-
228 AM MDT TUE APR 12 2011

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONE 252...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE
WEATHER WATCH. 

A COLD FRONT WILL MOVE ACROSS THE AREA DURING THE MORNING
HOURS...BRINGING A COOLER MORE HUMID AIR MASS TO MUCH OF YUMA
COUNTY. WHILE A FEW LOCATIONS IN SOUTHERN YUMA COUNTY MAY BRIEFLY
SEE NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY...THESE CONDITIONS
ARE NOT EXPECTED TO BE WIDESPREAD.

$$

KSZ004-016-NEZ079>081-121830-
/O.UPG.KGLD.FW.A.0009.110412T1500Z-110413T0200Z/
/O.EXA.KGLD.FW.W.0015.110412T1500Z-110413T0200Z/
NORTON-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
228 AM MDT TUE APR 12 2011 /328 AM CDT TUE APR 12 2011/

...RED FLAG WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR FIRE WEATHER ZONES 004...016...079...080 AND
081...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN NEBRASKA FIRE WEATHER ZONE 079 DUNDY...FIRE
  WEATHER ZONE 080 HITCHCOCK...FIRE WEATHER ZONE 081 RED WILLOW.
  IN KANSAS...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 016
  GRAHAM.

* WIND...SOUTH WINDS 15 TO 30 MPH WITH HIGHER GUSTS WILL DEVELOP
  LATE THIS MORNING AND WILL CONTINUE THROUGH EARLY EVENING.

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 10 AND 20
  PERCENT BY THE AFTERNOON AND WILL CONTINUE THROUGH THE EARLY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ253-254-KSZ001>003-013>015-027>029-041-042-121830-
/O.CON.KGLD.FW.W.0015.110412T1500Z-110413T0200Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-
SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
228 AM MDT TUE APR 12 2011 /328 AM CDT TUE APR 12 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/
THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS
AND LOW HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...
014...015...027...028...029...041...042...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT 
  CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS...
  FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 
  028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 
  GREELEY...FIRE WEATHER ZONE 042 WICHITA. 

* WIND...SOUTH WINDS 15 TO 30 MPH WITH GUSTS APPROACHING 40 MPH
  WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH EARLY EVENING.

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO 10 TO 15 PERCENT THIS
  AFTERNOON AND PERSIST UNTIL EARLY THIS EVENING.

* IMPACTS...ANY FIRE THAT DEVELOPS WILL LIKELY SPREAD RAPIDLY 
  AND QUICKLY BECOME DIFFICULT TO MANAGE. OUTDOOR BURNING IS 
  HIGHLY DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&


$$

JRM

HTTP://WEATHER.GOV/GOODLAND
686 
WWUS83 KGLD 121825
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1225 PM MDT TUE APR 12 2011

COZ253-254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130200-
/O.CON.KGLD.FW.W.0015.000000T0000Z-110413T0200Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
1225 PM MDT TUE APR 12 2011 /125 PM CDT TUE APR 12 2011/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...013... 014...015...027...028...029...
041...042...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT
  CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE
  WEATHER ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002
  RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013
  SHERMAN... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015
  SHERIDAN... FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE
  028 LOGAN... FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041
  GREELEY... FIRE WEATHER ZONE 042 WICHITA.

* WIND...SOUTH WINDS 15 TO 30 MPH WITH GUSTS APPROACHING 40 MPH
  WILL CONTINUE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS.
  THE STRONGEST WIND SPEEDS WILL OCCUR DURING THE AFTERNOON
  HOURS...AND AT LOCATIONS GENERALLY ALONG AND EAST OF U.S.
  HIGHWAY 83.

* HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 10 TO 20 PERCENT
  THIS AFTERNOON AND PERSIST UNTIL EARLY THIS EVENING.

* IMPACTS...ANY FIRE THAT DEVELOPS WILL LIKELY SPREAD RAPIDLY AND
  QUICKLY BECOME DIFFICULT TO MANAGE. OUTDOOR BURNING IS HIGHLY
  DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

50

HTTP://WEATHER.GOV/GOODLAND
608 
WWUS83 KGLD 130157
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM MDT TUE APR 12 2011

COZ253-254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130300-
/O.EXP.KGLD.FW.W.0015.000000T0000Z-110413T0200Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
757 PM MDT TUE APR 12 2011 /857 PM CDT TUE APR 12 2011/

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT /9 PM CDT/ THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
001...002...003...004...013...014...015...016...027...028...029...
041...042...079...080...081...253 AND 254...

WINDS HAVE DIMINISHED BELOW RED FLAG CRITERIA ACROSS THE WARNED
AREA...WITH RH VALUES CONTINUING TO IMPROVE TO ABOVE 15 PERCENT
OVER THE NEXT FEW HOURS. SINCE RED FLAG CONDITIONS ARE NO LONGER
EXPECTED THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE.

$$


HTTP://WEATHER.GOV/GOODLAND

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 10, 11:25 PM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 10, 11:25 PM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1125 PM MDT SUN APR 10 2011

.SHORT TERM... (TONIGHT - WEDNESDAY)
200 PM MDT SUN APR 10 2011

SHORTWAVE TROUGH AXIS WILL MOVE ACROSS THE FORECAST AREA TONIGHT.
RAIN SHOWERS HAVE STRUGGLED TO HOLD TOGETHER THROUGH THE
DAY...BATTLING DRY AIR IN THE LOW LEVELS RESULTING FROM DOWNSLOPING
WESTERLY WINDS. CERTAINLY THERE WILL BE SOME AROUND BUT THE 20-30
POPS OFFERED BY STATISTICAL GUIDANCE LOOKS ABOUT RIGHT. SHORTWAVE
RIDGE WILL FOLLOW ON MONDAY WITH CLEARING SKIES AND TEMPERATURES
WARMING INTO THE 60S. FALLING HEIGHTS ON TUESDAY AHEAD OF THE NEXT
SYSTEM WILL IN LEE TROUGH DEVELOPING IN EASTERN COLORADO AND STRONG
SOUTHERLY WINDS IN THE FORECAST AREA. WARMING MID LEVELS AND SLIGHT
DOWNSLOPE COMPONENT TO THE SURFACE WINDS WILL AID IN STRONG SURFACE
HEATING AND HIGH TEMPERATURES WILL APPROACH 80 DEGREES IN MANY
LOCATIONS. MIXING HEIGHTS TO 700MB SHOULD ALLOW SURFACE DEW POINTS
TO FALL INTO THE TEENS AND 20S. THE RESULT WILL BE ANOTHER EXTREME
FIRE WEATHER DAY. COORDINATED WITH SURROUNDING OFFICES FOR A FIRE
WEATHER WATCH. A VERY WEAK SHORTWAVE IS NOTED IN THE VORTICITY
FIELDS TUESDAY NIGHT WHICH WILL PUSH THE ASSOCIATED SURFACE
TROUGH/COLD FRONT THROUGH THE FORECAST AREA BY 12Z WEDNESDAY.
ANOTHER WINDY BUT COOLER DAY WITH HIGHER DEW POINTS SHOULD PRECLUDE
FIRE WEATHER CONCERNS ON WEDNESDAY.

THE NEXT BEST CHANCE FOR PRECIPITATION LOOKS LIKE WEDNESDAY NIGHT.
LOW LEVEL UPSLOPE WINDS ARE FORECAST TO DEVELOP BELOW 800MB WHICH
WILL MOISTEN THE SURFACE LAYER. A SHORTWAVE COMING OVER THE TOP WILL
CONTRIBUTE TO SYNOPTIC SCALE LIFT. FORECAST SOUNDINGS SUGGEST PHASE
WILL BE PROBLEMATIC. THERE WILL BE AN ELEVATED WARM LAYER NEAR 750MB
RANGING FROM +1 IN THE WEST TO +4 IN THE EAST...WHICH SHOULD MELT
MOST OF THE ICE IN THE COLUMN...WHILE SURFACE WET BULBS WILL BE JUST
ABOVE FREEZING. STILL SEVERAL DAYS OUT AND THERMAL PROFILE WILL
LIKELY CHANGE...SO WILL KEEP IT SIMPLE WITH A RAIN/SNOW MENTION
WHERE WARM LAYER TEMPERATURES ARE LOWER THAN +3...WHICH IS MOST OF
THE WESTERN HALF. HOWEVER...LITTLE IF ANY ACCUMULATION WOULD OCCUR
WITH THE SURFACE TEMPERATURES ABOVE FREEZING.

.LONG TERM... (THURSDAY - SUNDAY)
200 PM MDT SUN APR 10 2011

SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION ON THURSDAY BRINGING A
CHANCE FOR SHOWERS AND PERHAPS A THUNDERSTORM. THAT SYSTEM IS
FORECAST TO CUT OFF AND DEEPEN TO THE EAST ON FRIDAY. IT WILL BE
WINDY AND COOL ON THE BACKSIDE UNDER SUBTLE SHORTWAVE RIDGING. THE
UPPER FLOW BECOMES ZONAL TO SLIGHTLY NORTHWEST FOR THE REMAINDER OF
THE PERIOD SATURDAY AND SUNDAY. WEAK EMBEDDED SHORTWAVE TROUGHS
COULD RESULT IN SLIM CHANCES FOR SHOWERS...BUT NOT ENOUGH CONFIDENCE
TO WARRANT MORE THAN 10 POPS ATTM. TEMPERATURES WILL GRADUALLY WARM
TO NEAR TO SLIGHTLY ABOVE NORMAL.

024
&&

.AVIATION...
1123 PM MDT SUN APR 10 2011

FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
SKIES WILL CONTINUE TO CLEAR THROUGH THE NIGHT. ONCE MIXING
BEGINS...WINDS WILL BECOME GUSTY INTO THE MIDDLE OF THE AFTERNOON
WITH LIGHT AND VARIABLE WINDS AFTER THAT.

BULLER
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR KSZ001>004-013>016-027>029-041-042.

NE...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR NEZ079>081.

CO...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR COZ252>254.

&&
Hazardous weather outlook, Apr 10, 11:00 AM MDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1100 AM MDT SUN APR 10 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1100 AM MDT SUN APR 10 2011 /1200 PM CDT SUN APR 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXTREME FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Kansas, 2011Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.